zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Asymptotic pointwise contractions. (English) Zbl 1172.47038
Let $K$ be a weakly compact convex subset of a Banach space. Then, largely follwing {\it L. P.\thinspace Belluce} and {\it W. A.\thinspace Kirk} [Proc. Am. Math. Soc. 20, 141--146 (1969; Zbl 0165.16801)] and {\it W. A.\thinspace Kirk} [J. Math. Anal. Appl. 277, No. 2, 645--650 (2003; Zbl 1022.47036)], a mapping $T: K \rightarrow K$ is called an asymptotic pointwise contraction (APC) if there exists a function $\alpha:K\rightarrow [0,1)$ such that, for each integer $n\geq 1$, $$\|T^{n}x - T^{n}y\|\leq \alpha_{n}(x) \| x - y \|,$$ for each $x, y \in K$, where $\alpha_{n} \rightarrow \alpha$ pointwise on $K$. The principal result of this paper states that an APC $T$ has a unique fixed point in $K$, and the Picard sequence of iterates of $T$ converges to the fixed point. Further, the authors extend this result to pointwise asymptotically nonexpansive mappings $T: K \rightarrow K$ when $K$ is a bounded closed convex subset of a uniformly convex Banach space. Two new questions are also posed.

MSC:
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
47H09Mappings defined by “shrinking” properties
54H25Fixed-point and coincidence theorems in topological spaces
WorldCat.org
Full Text: DOI
References:
[1] Arandjelović, I. D.: Note on asymptotic contractions, Appl. anal. Discrete math. 1, 1-6 (2007) · Zbl 1199.54203 · doi:10.2298/AADM0701211A
[2] Belluce, L. P.; Kirk, W. A.: Fixed point theorems for certain classes of nonexpansive mappings, Proc. amer. Math. soc. 20, 141-146 (1969) · Zbl 0165.16801 · doi:10.2307/2035976
[3] Goebel, K.; Kirk, W. A.: A fixed point theorem for asymptotically nonexpansive mappings, Proc. amer. Math. soc. 35, 171-174 (1972) · Zbl 0256.47045 · doi:10.2307/2038462
[4] Goebel, K.; Kirk, W. A.: Topics in metric fixed point theory, Cambridge studies in advanced mathematics 28 (1990) · Zbl 0708.47031
[5] Huff, R. E.: Banach spaces which are nearly uniformly convex, Rocky mountain J. Math. 10, 743-749 (1980) · Zbl 0505.46011 · doi:10.1216/RMJ-1980-10-4-743
[6] Kirk, W. A.: A fixed point theorem for mappings which do not increase distances, Amer. math. Monthly 72, 1004-1006 (1965) · Zbl 0141.32402 · doi:10.2307/2313345
[7] Kirk, W. A.: Mappings of generalized contractive type, J. math. Anal. appl. 32, 567-572 (1970) · Zbl 0213.14901 · doi:10.1016/0022-247X(70)90278-7
[8] Kirk, W. A.: Fixed point theorems for non-Lipschitzian mappings of asymptotically nonexpansive type, Israel J. Math. 17, 339-346 (1974) · Zbl 0286.47034 · doi:10.1007/BF02757136
[9] Kirk, W. A.: Nonexpansive mappings in product spaces, set-valued mappings and k-uniform rotundity, Proc. sympos. Pure math. 45, 51-64 (1986) · Zbl 0594.47048
[10] Kirk, W. A.: The fixed point property and mappings which are eventually nonexpansive, (1996) · Zbl 0861.47034
[11] Kirk, W. A.: Fixed points of asymptotic contractions, J. math. Anal. appl. 277, 645-650 (2003) · Zbl 1022.47036 · doi:10.1016/S0022-247X(02)00612-1
[12] W.A. Kirk, Asymptotic pointwise contractions, in: Plenary Lecture, the 8th International Conference on Fixed Point Theory and Its Applications, Chiang Mai University, Thailand, July 16--22, 2007
[13] Kuczumow, T.; Prus, S.: Compact asymptotic centers and fixed points of multivalued nonexpansive mappings, Houston J. Math. 16, 465-468 (1990) · Zbl 0724.47033
[14] Sullivan, F.: A generalization of uniformly rotund Banach spaces, Canad. J. Math. 31, 628-636 (1979) · Zbl 0422.46011 · doi:10.4153/CJM-1979-063-9
[15] Tingley, D.: An asymptotically nonexpansive commutative semigroup with no fixed points, Proc. amer. Math. soc. 97, 107-113 (1986) · Zbl 0592.47049 · doi:10.2307/2046090
[16] Xu, H. K.: Inequalities in Banach spaces with applications, Nonlinear anal. 16, 1127-1138 (1991) · Zbl 0757.46033 · doi:10.1016/0362-546X(91)90200-K
[17] Xu, H. K.: Existence and convergence of fixed points for mappings of asymptotically nonexpansive type, Nonlinear anal. 16, 1139-1146 (1991) · Zbl 0747.47041 · doi:10.1016/0362-546X(91)90201-B
[18] Xu, H. K.: Metric fixed point theory for multivalued mappings, Dissertationes math. 389 (2000) · Zbl 0972.47041 · doi:10.4064/dm389-0-1
[19] Xu, H. K.: Asymptotic and weakly asymptotic contractions, Indian J. Pure appl. Math. 36, 145-150 (2005) · Zbl 1090.47047